Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for early glaucoma

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9410 Questions

default
Posted on Mon, 2 Nov 2015 in General Health
Question: When diagnosed with early glaucoma how long are usually on the drops before showing an improvement? Can cataract surgery be done while on the drops?
doctor
Answered by Dr. Shoaib Khan 58 minutes later
Brief Answer:
A few days; not on the same day as the surgery, until a few days prior

Detailed Answer:
Hello sir and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. Most eye drops prescribed for glaucoma take effect within a few hours and the effect also does not last too long, requiring more than one application a day. Improvement depends on what your intra-ocular pressure is and how much correction is required with the help of medications. But I would say an improvement observed by the individual should be within a few days time itself.

Most glaucoma eye drops are used to shrink the pupils, while you need to have your pupils dilated for surgery. So your surgeon will advise you on which eye drops you need to use prior to the surgery, in most cases the eye drops prescribed prior to surgery are start about 1-2 hours before surgery, and in that case you should be able to use the usual glaucoma medications until a day before surgery at least.

I hope you find my response helpful. Please feel free to write back to me for any further clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Procedures

Recent questions on  Cataract surgery

doctor1 MD

I was given IV fentanyl yesterday for pain post cataract surgery. Was discharged 15-20 minutes after the injection, became quite ill enroute to home, profuse sweating, dizzy and I fainted I guess, family states I was unresponsive for a short period of time. When I woke up I voided incontinently, vomited profusely. Should I consider this as an allergic response/adverse effect and steer clear of this med in the future if I should have to have any further procedures?

doctor1 MD

My father is 70 years old and has been detected with out of bound reports for some of the Tests related to Kidney . Attached are prescriptions and reports. I need your guidance on how to proceed further. Here are some artifacts: 1. He underwent...

doctor1 MD

I had cataract surgery just a little over 3 weeks ago in my left eye. The next day I noticed a "shadow" in the corner of that eye. My eye doctor said that's very common and usually clears up in 2-3 months. However, aside from this shadow, I have...

doctor1 MD

I'm a 57 year old female with minor cataracts in both eyes. I was advised to wait till the cataracts mature for surgery. I have short-sightedness (myopia). However, I now use low-level glasses for reading. I have hypertension and take 50 mg of...

doctor1 MD

I've had cataract surgery twice...July 5 and 7th...started takingthe Pred Forte 3 days prior to each surgery and been on it ever since...3 weeks each eye... I started getting diarrhea and bowels hurt and stomach upset off and on since taking the Pred Forte...can it make you sick to your stomach?

doctor1 MD

Hi, I have chronic sinusitis after cataract surgery 2mos ago amoxicillian for 2wks.hasn t cured it along with saline rinses. Now feel sinus over eye of surgery with some pain sinus blockage. This eye looks ok for now it was a high pressure eye with? Glaucoma & had been in a accident yrs ago some weak muscles into cheek area per such! I had been on Prolensa for 2mos just stopped . The sinuses keep pressure up in head causing bruit noise and can feel it hang more near side of eye& ear per surgery side! stopping amoxicillian today lessened the bruit, but I had it before taking amoxicillian.

doctor1 MD

my father in law aged 73 years undergone bypass in 2008 and cataract surgery in 2010 presently suffering from high urea and cretinine level. regularly on medicines such as zyrolic, doxobid, pan D, riconia g, dytor 10 mg and 20 mg and escorpin. what should we do. we are regularly consulting nephrologist and cardiologist. what more to do as he is facing problems as loss of apetite, loss of memory and swelling etc.